MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26614
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an (b)(6) male with a history of bilateral lower extremity chronic total occlusion of the superficial femoral artery (sfa) underwent a procedure to open the blockage in the right superficial artery with a superior and inferior approach.One advance micro ¿ 14 ultra low-profile pta balloon catheter and one advance 14 lp low profile balloon catheter reportedly ruptured in an area of heavily calcified plaque.Reportedly, the normal procedure at this facility is to inflate the balloon to ten atmospheres (atm) for thirty seconds and then to fourteen atm for thirty seconds although, it cannot be confirmed if these were the actual inflations used during this event.It is not certain when in the procedure the balloons ruptured.The procedure was unable to be completed because the patient was a chronic limb ischemia (cli) patient with long term occlusion and they could not cross the lesion with the balloon and wires.Other devices in use during the procedure include another manufacturer's inflation device and six french sheath.Additionally, isoview 300 contrast was used in a 50/50 ratio with saline.There were no complications with the patient; however, this was a failed intervention.No further measures were taken.A section of the device did not remain inside the patient¿s body.Please reference medwatch 1820334-2019-00693 for the report of the advance 14 lp low profile balloon catheter.
 
Additional Manufacturer Narrative
D11: concomitant devices: 25g approach cto guide wire (cook); 40g astato guide wire (asahi);.014 hydro st guide wire (cook).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct complaint device was returned for investigation.Upon visually inspecting the device, biomatter was noted on the outside and inside the balloon material.Multiple kinks were noted on the catheter tubing.During the functional test a.014-inch wire was advanced through the distal tip of the catheter without difficult, and the balloon was inflated with the wire guide in place.A pinhole leak was noted within the range of the proximal marker band.While in the process of functionally testing the device, the location of the more proximal kink in the catheter separated.At this separation point the catheter now leaks when the balloon is inflated.As a result, the location of the pinhole was unable to be accurately measured.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawings, quality control procedures, and overall design history record were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device.Within this, the intended use of the device is outlined as being designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including internal pudendal, iliac, renal, popliteal, femoral, iliofemoral, anterior tibial posterior tibial, peroneal, pedal, radial, brachial, and ulnar as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The ifu includes warnings against exceeding the rated burst pressure and to use an inflation device equipped with a pressure gauge to monitor the inflation pressures.If balloon pressure is lost and/or a balloon rupture occurs, the balloon is to be deflated and removed with the sheath as a unit.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device, but to the patient¿s condition.Reportedly, the target lesion was ¿100% chronically occluded¿.As calcification is manipulated within a vessel from angioplasty techniques, it may become sharp and compromise the integrity of the balloon material.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8460062
Report Number1820334-2019-00692
Device Sequence Number3057195
Product Code DQY
UDI-Device Identifier10827002266145
UDI-Public(01)10827002266145(17)220103(10)9417658
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model NumberG26614
Device Catalogue NumberPTA3-14-150-1.5-4
Device Lot Number9417658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/01/2019
07/01/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/02/2019
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6 FR, INFLATION DEVICE - SPHERE 30; TERUMO 6 FR, INFLATION DEVICE - SPHERE 30
Patient Age82 YR